Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Side effects of medicines for depression and stress - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2248 Questions
Doctor :   hi
Doctor :   how can i help you
User :   yes
User :   I need to know about depression and stress related symptoms.
Doctor :   ok
Doctor :   could u specify what would u like to know about
Doctor :   depression and stress
User :   My cousin is undergoing this phase. He has been advised to take following medicines: Doctor :   ok
User :   Stilnoct 6.25mg (he is taking)
Paroxet 10 mg (he is taking)
Oxyma Cap (he is taking)
Aaroxet 10 mg (not in market)
Doctor :   ok
User :   Do you have any idea (side effects) about those medicines?
Doctor :   every medicine has some side effects
Doctor :   but the benefits outweigh the side effects
Doctor :   the treating physician keeps in mind the risk and benefits
User :   Okay. I will brief you about his activities off late. May be, then you can suggest whether these medicines are good enough!
Doctor :   before prescribing
User :   Yes. We need to trust the doctor.
Doctor :   treating doctor is thr best person to decide
Doctor :   decide which medicine is needed
Doctor :   as we dont the exact physical condition of the patient
Doctor :   he can examine the patient
Doctor :   ok go ahead
User :   Right.
Doctor :   is he sleepless
Doctor :   or anxious
User :   He has lost interest in life, no zest towards life. He missed his job every day. He doe not go to office. He has become silent. Does not talk much. Moreover, he sleeps alot.
Doctor :   ok
User :   Do you think it is common? What do you think can heel him?
User :   heal...I meant
Doctor :   these medicine help him recover
Doctor :   but he needs good family support as well
Doctor :   he might need counseling
Doctor :   as well
Doctor :   medicine alone can make him alright
Doctor :   we need to know the reason why he is depressed
Doctor :   then the treatment should be directed against that
Doctor :   he might be having some personal issues
Doctor :   which needs to sorted out
User :   He does not speak on that front. Do you think that counseling will be of help?
Doctor :   for that we need counseling
Doctor :   yes he might not talk to family members if it is too personel
User :   Right. We have been asking about the problem but he does not speak out.
Doctor :   i feel a counselor would help him
Doctor :   its natural for him not to speak
User :   You mean Psychologist or Psychiatrist?
Doctor :   since most of the people do
Doctor :   dont worry
Doctor :   yes
Doctor :   u need to see them
User :   which one?
Doctor :   they will arrange for counselling
Doctor :   consult a psychiatrist , he will will guide u
Doctor :   as how to go about
Doctor :   he will try treating with medicines
Doctor :   if he doesnt get better
Doctor :   but make sure u wont leave him alone
Doctor :   keep him engaged
Doctor :   some one should take care of him all the time
Doctor :   r u able to follow
Doctor :   any doubts?
User :   Alright doc.
Doctor :   all these tablets
User :   Yes, I am. What do you think about those tablets?
Doctor :   these are the medications used for treating his condition
Doctor :   u should not be worried
Doctor :   with good treatment and counselling
Doctor :   he will be alright
Doctor :   i have seen lots of patient like this before
Doctor :   they have recovered
Doctor :   well
Doctor :   and leading normal life now
Doctor :   r u there
Doctor :   anything else u would like to know about
Doctor :   Please fill this form I send, While I type the necessary information, and do inform me when done.
Doctor :   Have you filled up the feedback form I sent?
Doctor :   r u there
Doctor :   I have to close this window since there is no response from your side, please get back to us if you need further medical advice. We are available from 9AM to 9PM IST everyday.
Doctor :   hi
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor